MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE SLIP TIP; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE SLIP TIP; PISTON SYRINGE
Catalog Number 309656
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter phone#: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ 3ml syringe slip tip is missing measurement lines.This was discovered before use.The following information was provided by the initial reporter: material no.: 309656 batch no.: 9002521.It was reported that the syringes are missing the measurement lines."verbatim: we just had another client wanting to return syringes from the same lot and expiry.".
 
Additional Manufacturer Narrative
Investigation: two photos were received and evaluated.One photo displayed an opened blister pack from batch 9002521 (p/n309656).One photo displayed two loose 3ml syringes with varying degrees of missing and rolled print and were rejectable per product specification.Potential root cause for the missing print is associated with the printing process.It is likely a printing component gradually slipped out of adjustment causing the print to be applied on the incorrect position on the barrel.This is consistent with the variance of the missing scale.The potential root cause for the product being distributed is associated with insufficient containment.The missing print was discovered during manufacturing and containment actions were administered but defective product was still packaged and distributed.The printing components involved in the rolled scale were replaced 10/14/2019.For insufficient containment, corrective and preventive action, capa#753644, was opened and implemented 8/26/2019.Dhr was performed and all visual inspections were performed as per requirement and a quality notification related to the complaint defect was issued.
 
Event or Problem Description
It was reported that bd¿ 3ml syringe slip tip is missing measurement lines.This was discovered before use.The following information was provided by the initial reporter: material no.: 309656, batch no.: 9002521.It was reported that the syringes are missing the measurement lines.Verbatim: we just had another client wanting to return syringes from the same lot and expiry.

Brand Name
BD 3ML SYRINGE SLIP TIP
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9213649
Report Number1213809-2019-01057
Device Sequence Number2423744
Product Code FMF
UDI-Device Identifier30382903096566
UDI-Public30382903096566
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number309656
Device Lot Number9002521
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;